• heatherpet's Avatar

    heatherpet started following

    User: Julie1106

  • heatherpet's Avatar

    heatherpet shared an experience

    Side Effects (Depression/Anxiety): This side effect isn't directly drug or treatment related/caused. I am struggling a little bit with how to be a survivor. After my initial diagnosis, I spent about two weeks thinking I was terminally ill. I was devastated - thinking I wouldn't be around to watch my son grow up (he was 6 when I was diagnosed) and that he'd be losing one of his parents. I didn't know how to tell my loved ones. Even though my diagnosis changed, that experience of facing a terminal diagnosis made a huge impact on me.

    Now that I'm a survivor, I still have anxiety. Since my cancer is more likely to recur than not, I do worry about recurrence. While the whole experience helps me to appreciate life more (cliche but true), that thought of recurrence is always in the back of my mind.

  • heatherpet's Avatar

    heatherpet shared an experience

    Celebration (Remission): I'm in remission! In November of 2011, I finished treatment and both of my oncologists (medical and radiation) declared me in remission. Due to the type of brain cancer I had, they are hesitant to ever say "cured." Whatever. I'll just stay in remission forever and they can call it whatever they want!

  • heatherpet's Avatar

    heatherpet shared an experience

    Drug or Chemo Therapy (Decadron - dexamethosone): This is a steroid medicine given to reduce swelling in my brain. I started taking it immediately after diagnosis and remained on it through surgery, radiation, and chemo. I HATED this drug. It made me extremely weak and ravenously hungry. Instead of losing weight on chemo, which is common, I gained weight since I was so hungry all the time. I was so weak that if I sat down on the floor to play a game with my son, I needed assistance to get back up. I am VERY happy to be off that drug.

  • heatherpet's Avatar

    heatherpet shared an experience

    Drug or Chemo Therapy (Chemotherapy): I took Temodar for 8 months (plus smaller dosages during radiation). As long as I took my anti-nausea medication, the side effects were minimal. The last few months, I felt nausea even with medication but it was mild with no vomiting. The only time I got sick enough to vomit is when I ran out of my primary nausea medication during a vacation trip.

  • heatherpet's Avatar

    heatherpet shared an experience

    Radiation (Internal radiation): Radiation wasn't too bad. Since I had radiation to my head, I lost my hair in a weird pattern. Since I still had long hair on the back of my head and was losing all my hair in front, I just cut it all off. A year and a half later, it's still not back to normal...but I'd rather live with imperfect hair than die with a full head of beautiful hair!